Alert archive / Missouri / Areal Flood Warnings in 2021
Areal Flood Warning 17, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood warning at Jun 28, 2021, 11:43 PM CDT for 7 counties in Missouri; Atchison County, Doniphan County, Kansas. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 11:43 PM CDT (04:43 UTC)
- Expired
- Jun 29, 2021, 11:45 AM CDT
- In force
- 12 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Buchanan County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Holt County, MO, Platte County, MO
The radar
The Topeka radar (KTWX), 134 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
720
WGUS43 KEAX 290443
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
1143 PM CDT Mon Jun 28 2021
KSC005-043-MOC003-021-047-049-063-087-165-291645-
/O.NEW.KEAX.FA.W.0017.210629T0443Z-210629T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Doniphan KS-Atchison KS-Buchanan MO-Clay MO-Clinton MO-Holt MO-
Platte MO-Andrew MO-DeKalb MO-
1143 PM CDT Mon Jun 28 2021
The National Weather Service in Pleasant Hill has issued a
* Flood Warning for...
Doniphan County in northeastern Kansas...
Northeastern Atchison County in northeastern Kansas...
Buchanan County in northwestern Missouri...
Clay County in west central Missouri...
Clinton County in northwestern Missouri...
Southeastern Holt County in northwestern Missouri...
Northern Platte County in west central Missouri...
Andrew County in northwestern Missouri...
DeKalb County in northwestern Missouri...
* Until 1145 AM CDT Tuesday.
* At 1141 PM CDT, Missouri department of transportation continues to
indicate numerous roads across the area still flooded and closed
due to recent heavy rains. More rain will be moving into the area
over the next 24 hours.
* Some locations that will experience flooding include...
St. Joseph, Liberty, Excelsior Springs, Atchison, Cameron,
Smithville, Kearney, Savannah, Lawson, Plattsburg, Lathrop, Gower,
Wathena, Elwood, Maysville, Highland, Troy, Country Club Villa,
Country Club and Oregon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4015 9543 4000 9420 3922 9421 3945 9496
3953 9510 3965 9518 3972 9534 4000 9534
4000 9531 4004 9542 4012 9539
$$
LeightonWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood warning went out at Jun 28, 6:55 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jun 28, 6:55 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
655 PM CDT Mon Jun 28 2021
.Discussion...
Issued at 356 PM CDT MON JUN 28 2021
Main Concerns...
In the next 24 hours flash flooding will be our primary concern as
showers and thunderstorms continue to develop along an axis from east
central Kansas and west central Missouri, northeast into north
central and northeast Missouri, along a stalled boundary. Widespread
rainfall totals between 1 to 2 inches, with locally higher amounts
of 4 to 6 inches, are possible where storms continue to redevelop
and train over the same location.
Forecast Discussion..
The forecast has not changed much in the past 10 to 12 hours, as
a large positively tilted trough continues to slowly dig its way
east across the Plains States. This has allowed a boundary to
stall out across the Central Plains, roughly from southeast Kansas
northeast through northeast Missouri. And, while the mid-level
flow ahead of the boundary, and trough in general, is rather weak,
around 15 to 20 knots from the south, this has been more than
sufficient to induce overrunning shower and thunderstorm activity
this afternoon. Current CAMs advertise this activity continuing
well into the overnight hours as isentropic lift persists over the
stalled boundary. With this in mind, we will keep the Flash Flood
Watch going overnight and through the day Tuesday for areas from
Kansas City to Kirksville and points south. Otherwise, will need
to watch for some minor severe weather, hail and damaging winds,
with some of the storms across west central Missouri as relative
shear values are running around 35 knots near the boundary along a
MLCAPE gradient around 1500 J/KG.
For Tuesday and Wednesday...expectations are that this general stormy
activity will persist through much of Tuesday and Wednesday as the
positively tilted trough slowly moves east, keeping the general
shower and thunderstorm trend slowly shifting east over the next 48
hours, with activity likely to focus more across central and
eastern Missouri.
Otherwise, for the upcoming holiday weekend, conditions continue to
look good as dry weather prevails, with highs around 80 and lows
around 60.
&&
.Aviation...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 655 PM CDT MON JUN 28 2021
MVFR to VFR conditions are prevailing across the Kansas-Missouri
state line terminals, as scattered MVFR clouds occasional fill in
enough to produce BKN skies. Expect overrunning moisture to
produce more showers and thunderstorms late tonight/early Tuesday
morning. Currently, expect early morning activity to arrive in
the MVFR range, but think that we might have to push CIGs and VIS
down into the IFR range in later TAF issuances as confidence
grows.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch through Tuesday evening for KSZ057-060-103>105.
MO...Flash Flood Watch through Tuesday evening for MOZ008-017-021>025-
028>033-037>040-043>046-053-054.
&&
Discussion...Cutter
Aviation...CutterHazardous weather outlook, Jun 28, 5:08 AM CDT, 18 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 508 AM CDT Mon Jun 28 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 508 AM CDT Mon Jun 28 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Thunderstorms are expected Monday, with the best chance at passing heavy showers south and east of Interstate 35. Local soils and streams are sensitive so even brief showers could cause some flooding impacts. Severe storms are not expected. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorms continue off and on through mid to late week with chances for more flooding within areas of heavier rains. Severe storms are not expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:46 PM CDT | River Flood Warning | EAX | Cooper | 4 days |
| Jun 29, 8:53 AM CDT | Areal Flood Advisory | EAX | Clay, Clinton, Platte, Ray | 3 hr |
| Jun 29, 9:12 AM CDT | River Flood Warning | EAX | Ray | 54 hr |
| Jun 29, 9:58 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 11 hr |
| Jun 29, 10:10 AM CDT | River Flood Warning | EAX | Clay, Ray | 15 hr |
| Jun 29, 12:12 PM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Chariton, Cooper, Howard, Lafayette and 3 more | 71 hr |
| Jun 29, 5:03 PM CDT | River Flood Warning | EAX | Howard | 27 hr |
| Jun 29, 11:04 AM CDT | River Flood Warning | EAX | Miami | 3 days |
Nearby
Areal Flood Warnings in Missouri, 2021Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.